Alert archive / Tennessee / River Flood Warnings in 2021
River Flood Warning 24, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Aug 18, 2021, 12:56 AM EDT for Sevier County, Tennessee. It took effect at Aug 18, 2021, 1:38 AM EDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 12:56 AM EDT (04:56 UTC)
- In effect from
- Aug 18, 2021, 1:38 AM EDT
- Expired
- Aug 18, 2021, 4:06 AM EDT
- In force
- 2 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Pigeon River above Sevierville (SEVT1). The gauge peaked at 10.71 ft at Aug 18, 2021, 1:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03470000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
250 WGUS44 KMRX 180456 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Morristown TN 1256 AM EDT Wed Aug 18 2021 ...The National Weather Service in Morristown TN has issued a Flood Warning for the following rivers in Tennessee... Little Pigeon River Above Sevierville TN affecting Sevier County. For the Little Pigeon River...including Sevierville TN...Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not attempt to drive around barricades or drive cars through flooded areas. Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. Additional information is available at www.weather.gov. The next statement will be issued this morning at 800 AM EDT. && TNC155-181200- /O.NEW.KMRX.FL.W.0024.210818T0538Z-210818T1200Z/ /SEVT1.1.ER.210818T0538Z.210818T0600Z.210818T0640Z.NO/ 1256 AM EDT Wed Aug 18 2021 The National Weather Service in Morristown has issued a * Flood Warning for the Little Pigeon River Above Sevierville TN. * Until this morning. * At 12:30 AM EDT Wednesday the stage was 10.7 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage early this morning to a crest of 11.2 feet early this morning. It will then fall below flood stage early this morning. * Impact...At 12.0 feet, Parking lots of various dining and entertainment venues along the river are flooding. * Flood History...No available flood history. && LAT...LON 3592 8365 3595 8356 3570 8346 3567 8356 $$ BW
1 follow-up statement
810 WGUS84 KMRX 180806 FLSMRX Flood Statement National Weather Service Morristown TN 406 AM EDT Wed Aug 18 2021 ...The Flood Warning is cancelled for the following rivers in Tennessee... Little Pigeon River Above Sevierville TN affecting Sevier County. TNC155-180915- /O.CAN.KMRX.FL.W.0024.000000T0000Z-210818T0806Z/ /SEVT1.1.ER.210818T0538Z.210818T0600Z.210818T0640Z.NO/ 406 AM EDT Wed Aug 18 2021 ...The Flood Warning for the Little Pigeon River Above Sevierville TN has been cancelled... The Flood Warning is cancelled for the Little Pigeon River Above Sevierville TN. * At 3:30 AM EDT Wednesday the stage was 9.4 feet. * Flood stage is 11.0 feet. * Forecast...The river has fallen below flood stage and is expected to continue falling through the morning hours. As such, the flood warning will be allowed to expire. && LAT...LON 3592 8365 3595 8356 3570 8346 3567 8356 $$ BW
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Aug 17, 9:40 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 17, 9:40 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
940 PM EDT Tue Aug 17 2021
.UPDATE...
EVENING UPDATE.
&&
.DISCUSSION...
The remnants of Fred continue to lift out of the area from
southwest to northeast. The southern TN Valley and southwest NC
are dry and the central TN valley only has a few light showers
remaining. Northeast TN and southwest VA sill have pockets of
moderate rain showers which will last another few hours. A
flooding threat still exists across these areas and won't end
until the rain moves out. Any moderate rain should be done around
midnight.
The previous forecast handled the timing of the exiting showers
very well, only had to make a few tweaks to the hourly POP grids.
Through the rest of the night, the biggest concern is patchy fog
developing areawide. Please use caution if traveling overnight as
fog begins to develop. Fog will persist through the night, not
lifting until after daybreak.
Will send out new zones to update Flash Flood Headlines.
SR
&&
.AVIATION...
00Z TAF DISCUSSION.
Rainfall associated with the remnants of Fred are slowly pulling
out of the area from southwest to northeast. CHA is rain-free and
TYS will be within a few hours. Fog will develop overnight as
the rain moves out with MVFR conditions expected at CHA, and IFR
at TYS and TRI due to low CIGs. A return to VFR conditions late
tomorrow morning at all sites.
SR
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 69 89 72 87 71 / 20 20 40 70 40
Knoxville McGhee Tyson Airport, TN 70 89 71 87 70 / 70 20 40 70 50
Oak Ridge, TN 69 88 70 85 69 / 60 20 40 70 50
Tri Cities Airport, TN 69 85 68 86 68 / 100 20 20 60 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Flash Flood Watch until 2 AM EDT Wednesday for Cocke Smoky
Mountains-Grainger-Hamblen-Hancock-Hawkins-Jefferson-
Johnson-North Sevier-Northwest Carter-Northwest Cocke-
Northwest Greene-Sevier Smoky Mountains-Southeast Carter-
Southeast Greene-Sullivan-Unicoi-Washington.
VA...Flash Flood Watch until 2 AM EDT Wednesday for Lee-Russell-Scott-
Washington-Wise.
&&Hazardous weather outlook, Aug 17, 3:45 PM EDT, 9 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 345 PM EDT Tue Aug 17 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181200- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 345 PM EDT Tue Aug 17 2021 /245 PM CDT Tue Aug 17 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Rainfall associated with the remnants of Tropical Storm Fred will continue to affect the area through late tonight. Heavy tropical downpours could produce flash flooding, and a potential for mudslides. A Flash Flood Watch remains in effect for portions of the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An unsettled pattern will continue Thursday through the weekend with showers and thunderstorms each day. .SPOTTER INFORMATION STATEMENT... Spotter reports of flooding are encouraged.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:35 PM EDT | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Unicoi, Washington | 4 hr |
| Aug 17, 10:01 PM EDT | Areal Flood Warning | MRX | Blount, Sevier | 3 hr |
| Aug 18, 6:37 PM EDT | Areal Flood Advisory | MRX | Scott | 3 hr |
| Aug 18, 7:15 PM EDT | Special Weather Statement | MRX | Campbell | 45 min |
Nearby
River Flood Warnings in Tennessee, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.